Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What is the treatment for skin problem while taking Levothyroxin?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Ever since I was prescribed Levothyroxin (August 1213) I have developed an extremely un- pleasant and pervasive skin condition, My entire back, stomach, and arms are filled with little bumps and blotches that itch and flake incessantly. Can this be treated? I have also developed extreme frozen shoulders which greatly impedes normal sleep because the pain makes it impossible to find a comfortable position, I am worried that I will no longer be able to play tennis I am 62 and was in perfect health before my diagnosis of hashimotos which was determined during treatment for a minor urinary tract infection;
Posted Sat, 8 Feb 2014 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 59 minutes later
Brief Answer: Considerations Detailed Answer: hello and thanks for the question. I think it is extremely important that you seek expert advice of additional medical doctors. I think you should ask your doctor to send you to a skilled rheumatologist. These doctors specialize in musculoskeletal conditions. The thyroid condition you have is autoimmune. Autoimmune disorders can be associated with multiple symptoms including musculoskeletal. you have experienced a significant decline in your normal activities of daily living and quality-of-life. I am sure this is very frustrating and can be a source of significant anxiety. I am here to discuss this further with you should you have any additional considerations. Again I think you need to see a doctor who specializes in musculoskeletal disorders as well as rheumatology. This is the investment you have to make in your personal health at this time. Dr. G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor